Flood, Columbiana
- When
- July 8, 1:25 PM EST
- Where
- Columbiana forecast zone
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
Route 30 flooded near East Rochester.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 8, 7:30 AM EST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 830 AM EDT TUE JUL 8 2003 PER LATEST RADAR DATA, HAVE DISCONTINUED THE SEVERE THUNDERSTORM WATCH. PER RECENT HEAVY RAIN, HOWEVER, WILL KEEP FLOOD WATCH GOING THROUGH TONIGHT. PER SATELLITE DATA, THERE MAY NOT BE MUCH SUNSHINE UNTIL THIS AFTERNOON. CONSEQUENTLY THUNDERSTORMS MAY NOT RE-FIRE UNTIL MID OR LATE AFTERNOON. PER RUC, AN EAST-WEST THETA-E BOUNDARY MAY STRENGTHEN LATER TODAY. THERE CAN BE SOME MOISTURE FLUX CONVERGENCE OVER THE UPPER OHIO VALLEY LATER TODAY ALSO. THE ETA SHOWS A LOW PRESSURE CENTER MOVING THROUGH THE OHIO VALLEY TONIGHT INTO WEDNESDAY. SO ANOTHER REASON, THUNDERSTORMS SHOULD BECOME LIKELY AGAIN TONIGHT INTO WEDNESDAY. THIS MAY NECESSITATE EXTENDING THE FLOOD WATCH. THE GFS SHOWS THE NEXT ROUND OF CONCENTRATED THUNDERSTORMS CAN BE THURSDAY. ...GIORDANO .PBZ... MD...FLOOD WATCH TODAY AND TONIGHT. OH...FLOOD WATCH TODAY AND TONIGHT. PA...FLOOD WATCH TODAY AND TONIGHT. WV...FLOOD WATCH TODAY AND TONIGHT.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 518 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS TO POSE SEVERAL HAZARDS TODAY AND TONIGHT. THUNDERSTORM WINDS CAN GO OVER 60 MPH AND CAUSE DAMAGE, HAIL CAN BE LARGER THAN 1 INCH, AND THERE CAN BE PERIODS OF CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORM RAINS THAT CAN EXCEED 1.5 INCHES IN LESS THAN 2 HOURS WILL CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS TO CONTINUE TO POSE A THREAT OF HAZARDOUS WEATHER INTO AT LEAST THURSDAY, IF NOT FRIDAY. THUNDERSTORM WINDS CAN GO OVER 60 MPH AND CAUSE DAMAGE, HAIL CAN BE LARGER THAN 1 INCH, AND THERE CAN BE PERIODS OF CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORM RAINS THAT CAN EXCEED 1.5 INCHES IN LESS THAN 2 HOURS WILL CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
854 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 AM BEAVER FALLS PA WIND DAMAGE
07/08/03 BEAVER TREES DOWN. REPORTED BY
LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
930 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM CADIZ OH WIND DAMAGE
07/08/03 HARRISON TREE DOWN. REPORTED BY LAW
ENFORCEMENT
1130 PM NEW PHILADELPHIA OH WIND DAMAGE
07/07/03 TUSCARAWAS TREE DOWN. REPORTED BY LAW
ENFORCEMENT
1110 PM LORE CITY OHIO WIND DAMAGE
07/07/03 GUERNSEY TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
1045 PM CAMBRIDGE OH WIND DAMAGE
07/07/03 GUERNSEY TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
959 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM MORGANTOWN WV FLASH FLOODS
07/08/03 MONONGALIA ROAD FLOODING. REPORTED BY
LAW ENFORCEMENT
1000 AM BULL RUN WV FLASH FLOODS
07/08/03 PRESTON STREAM FLOODING. REPORTED
BY LAW ENFORCEMENT
1000 AM TYRONE WV FLASH FLOODS
07/08/03 MONONGALIA STREAM FLOODING. REPORTED
BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1004 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM ST. CLAIRSVILLE OH WIND DAMAGE
07/08/03 BELMONT TREES DOWN. REPORTED BY
LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1023 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM ELKTON OHIO FLASH FLOODS
07/08/03 COLUMBIANA ROAD FLOODING. REPORTED BY
EMERGENCY MANAGEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1025 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1004 AM SMITHFIELD PA FLASH FLOODS
07/08/03 FAYETTE ROAD FLOODING. REPORTED BY
PUBLICThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Route 30 flooded near East Rochester.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373069.